|going for the immunologist for the tiebreaker.
Feb 16, 2004
Hi Dr. Bob,
I need your input. I with the condition have been diagnosed with the flu. I want to take something that might help me out as tamiflu, but my doctor said that he doesn't want to prescribe it because it causes immunosuppression. I did ask another doctor, who said "nonsense" but didn't explain it clearly. I'm sure Dr. Bob you as an immunologist know best. Do you say it is safe or do not use. Thank you.
Response from Dr. Frascino
With a name like Pierre, I'm not sure if I should respond in French or English! Peut-etre tous les deux!
Tamiflu does not cause immunosuppression. I'm not sure where your doctor came up with that idea! That said, I should also add that while it certainly won't hurt you, the efficacy of Tamiflu has not been established in folks who are immunocompromised. In other words we don't know how well it works if the immune system is severely compromised or deficient. Also, Tamiflu treatment should be started within two days of the onset of influenza symptoms, so question may be a moot point by now.
Hopefully the tie is now officially broken, and also hopefully your flu symptoms are much improved.
A tout a l'heure.
Low Testosterone Level
pressured sex and HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.